Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 104, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 21, 2011, 8:59 AM CDT for Claiborne Parish, Union Parish, Louisiana; Union County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2011, 8:59 AM CDT (13:59 UTC)
- Expired
- Apr 21, 2011, 9:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Union County, AR, Claiborne Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
468 WUUS54 KSHV 211359 SVRSHV ARC139-LAC027-111-211500- /O.NEW.KSHV.SV.W.0104.110421T1359Z-110421T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 859 AM CDT THU APR 21 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA... NORTHEASTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA... SOUTH CENTRAL UNION COUNTY IN SOUTH CENTRAL ARKANSAS... THIS INCLUDES THE CITY OF JUNCTION CITY... * UNTIL 1000 AM CDT * AT 855 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF BERNICE...OR 10 MILES SOUTH OF JUNCTION CITY...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STRONG... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3316 9235 3280 9235 3282 9279 3312 9278 TIME...MOT...LOC 1359Z 267DEG 21KT 3288 9276 $$ 23
2 follow-up statements
025 WWUS54 KSHV 211420 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 920 AM CDT THU APR 21 2011 ARC139-LAC027-111-211500- /O.CON.KSHV.SV.W.0104.000000T0000Z-110421T1500Z/ UNION AR-CLAIBORNE LA-UNION LA- 920 AM CDT THU APR 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR UNION COUNTY...AND UNION AND CLAIBORNE PARISHES... AT 916 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LILLIE...OR 11 MILES SOUTH OF JUNCTION CITY...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPEARSVILLE...TAYLORVILLE...LOCKHART AND AURELLE PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3306 9238 3280 9235 3282 9277 3304 9275 TIME...MOT...LOC 1420Z 271DEG 25KT 3288 9263 $$ 23
593 WWUS54 KSHV 211430 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 930 AM CDT THU APR 21 2011 ARC139-LAC027-111-211440- /O.CAN.KSHV.SV.W.0104.000000T0000Z-110421T1500Z/ UNION AR-CLAIBORNE LA-UNION LA- 930 AM CDT THU APR 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR UNION COUNTY...AND UNION AND CLAIBORNE PARISHES IS CANCELLED... LAT...LON 3306 9238 3280 9235 3282 9277 3304 9275 TIME...MOT...LOC 1430Z 271DEG 25KT 3288 9255 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:36 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 21, 4:36 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 436 AM CDT THU APR 21 2011 .DISCUSSION... NEAR STATIONARY FRONTAL BOUNDARY...JUST NORTH OF INTERSTATE 20. ALTHOUGH WARM SECTOR AIRMASS HAS BEEN MOSTLY QUIET...DEEP CONVECTION HAS BEEN ONGOING MOST OF DAY AND OVERNIGHT NORTH OF FRONT...WHERE SFC BASED LI VALUES ARE POSITIVE...HOWEVER...SHOWALTER INDEX FOR ELEVATED CONVECTION AROUND -3 TO -5. THIS DIFFERENCE ACCOUNTING FOR VERY HEAVY RAIN...COPIOUS LIGHTNING...AND SOME HAIL IN STRONGER STORMS. SEE NO REASON FOR THIS TREND TO CHANGE TODAY...ALTHOUGH WEAKER CAP SOUTH OF FRONT MAY ALLOW FOR ISOLD AFTN CONVECTION...WITH PRESENCE OF ADDITIONAL COLLIDING OUTFLOW BOUNDARIES IN THE PLAYING FIELD. HEAVY RAINFALL WILL NEED TO BE WATCHED TODAY AS TRAINING CELLS HAVE PRODUCED STORM TOTAL PCPN ALREADY IN THE 3 TO 6 INCH RANGE. HOWEVER...THIS FRONTAL BOUNDARY WILL MAKE NORTHWARD PROGRESS THURSDAY NIGHT AS LEE SIDE LOW PRESSURE MOVES OUT INTO CENTRAL PLAINS...WITH SOUTH WINDS INCREASING DURG DAY ON FRIDAY...AND ANY ADDTIONAL WARMING IN 850 MB REGION LIKELY TO RESULT IN CAPPING INVERSION MOST OF AREA...ALTHOUGH NAM FCST SOUNDINGS SUGGESTIVE OF SOME ISOLD DEEP CONVECTION POPPING FRI AFTN. THE WEEKEND WILL SEE TEMPS PUSHING THE 90 DEGREE MARK...A LITTLE ABOVE GUIDANCE...IN WARM AIR ADVECTION AND LIMITED SKY COVER. TIMING OF FRONT WILL DETERMINE WHICH TIME PERIOD EARLY NEXT WEEK WILL SEE MOST ACTIVE TSTM ACTIVITY AS A STRONG UPPER TROF MOVES ACROSS AREA. ECMWF DICTATING A FASTER MOVEMENT...BY EARLY TUESDAY...WHILE GFS SHOWS COLD FRONT TO MOVE ACROSS AREA ON WEDNESDAY...NEAR END OF EXTENDED PERIOD./VII/. && .AVIATION... A COLD FRONT JUST SOUTH OF THE I20 CORRIDOR IS STALLING AND WILL BEGIN TO LIFT BACK AS A WARM FRONT LATER TODAY. SHOWER AND THUNDERSTORM ACTIVITY HAS BEEN PERSISTENT THIS MORNING ACROSS PORTIONS OF EXTREME NE TEXAS...SE OKLAHOMA...AND SOUTHERN ARKANSAS...AS UPPER LEVEL DISTURBANCES PASS NORTH OF THE FRONTAL BOUNDARY. TEMPO TSRA ACTIVITY WILL LIKELY CONTINUE TO AFFECT TXK...ELD AND MLU THIS MORNING...WITH IFR CONDITIONS POSSIBLE WITH +TSRA ACTIVITY. OTHERWISE IFR/MVFR CIGS PERSIST ACROSS THE AREA THIS MORNING. THESE CIGS WILL BECOME VFR DURING THE AFTERNOON AS CLOUD BASES RISE. SOME TEMPO TSRA MAY OCCUR IN THE I20 TERMINALS AND AR TERMINALS...BUT WILL ALLOW AMEND TO HANDLE ANY OCCURRENCE. A LIGHT EASTERLY WIND WILL PERSIST THIS MORNING...BUT WILL SWITCH TO A MORE SOUTHERLY COMPONENT AS THE BOUNDARY BEGINS TO LIFT THIS AFTERNOON. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 68 89 68 89 / 20 10 20 10 10 MLU 90 66 90 67 89 / 20 10 10 10 10 DEQ 76 63 83 66 83 / 40 30 30 20 30 TXK 80 65 85 66 86 / 40 30 20 10 20 ELD 81 65 85 66 88 / 30 20 20 10 10 TYR 88 69 90 69 88 / 20 10 20 10 10 GGG 88 68 89 68 88 / 20 10 20 10 10 LFK 90 70 90 70 89 / 10 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 21, 5:46 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 546 AM CDT THU APR 21 2011 ARZ072-073-LAZ001>006-010>014-017>022-TXZ110-124>126-136>138- 149>153-165>167-221100- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CAMP-WOOD-UPSHUR-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 546 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG AND JUST NORTH OF A FRONTAL BOUNDARY. THIS BOUNDARY IS LOCATED JUST NORTH OF INTERSTATE 20...AND WILL LIKELY BEGIN DRIFTING FURTHER NORTH BY LATER IN THE DAY. AS THE INSTABILITY IN THESE STORMS IS ELEVATED....THE MAIN POTENTIAL SEVERE THREATS WITH STRONGER STORMS IS LARGE HAIL...AND THE POSSIBILITY OF SOME FLOODING IF STORMS REPEATEDLY CONTINUE TO DEVELOP ACROSS AREAS WHICH RECEIVED HEAVY RAINFALL TOTALS WHICH STARTED YESTERDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BECOME ISOLATED IN NATURE THROUGH THE WEEKEND. HOWEVER...THUNDERSTORM ACTIVITY WILL ONCE AGAIN BECOME SIGNIFICANT BY AROUND TUESDAY...AS A STRONG STORM SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITATION IS NOT ANTICIPATED DUE TO ISOLATED NATURE OF ANY SEVERE WEATHER. HOWEVER...THIS SITUATION WILL BE MONITORED FOR POSSIBLE UPDATES ON THIS STATUS. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108-109-111-112- 221100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-MORRIS-CASS- 546 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON HOURS. HOWEVER...STORMS AT THIS TIME ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS REMAIN POSSIBLE THROUGH AT LEAST THURSDAY...AS THE FRONT LIFTS BACK NORTH AND OUT OF THE FOUR STATE REGION. THUNDERSTORM ACTIVITY IS POSSIBLE AGAIN TUESDAY...AS A STRONG STORM SYSTEM APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VII
In the hours before
Special weather statement, Apr 21, 7:41 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
741 AM CDT THU APR 21 2011
ARZ050-059-OKZ077-TXZ096-097-211330-
BOWIE-LITTLE RIVER-MCCURTAIN-RED RIVER-SEVIER-
741 AM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ARKINDA...FOREMAN AND WINTHROP...
AT 738 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES SOUTH OF IDABEL...OR 15
MILES EAST OF CLARKSVILLE...MOVING NORTHEAST AT 25 MPH.
PENNY SIZE HAIL...AND GUSTY WINDS OF UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
12Local storm report, Apr 21, 7:44 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM FLASH FLOOD 4 NE OAKHAVEN 33.78N 93.57W
04/21/2011 HEMPSTEAD AR LAW ENFORCEMENT
HWY 332 AT DEANN CREEK FLOODED BUT NOT CLOSED.
&&
MHEMINGWLocal storm report, Apr 21, 7:54 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM FLASH FLOOD BLEVINS 33.87N 93.58W
04/21/2011 HEMPSTEAD AR LAW ENFORCEMENT
WATER COVERING ROAD ON HWY 371.
&&
MHEMINGWLocal storm report, Apr 21, 8:02 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 3 NE HOPE 33.70N 93.55W
04/21/2011 HEMPSTEAD AR EMERGENCY MNGR
COUNTY ROAD 246 NEAR PERRYTOWN IS WASHED OUT.
&&
MHEMINGWLocal storm report, Apr 21, 8:32 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD LEWISVILLE 33.36N 93.58W
04/21/2011 LAFAYETTE AR LAW ENFORCEMENT
WATER COVERING SEVERAL ROADS IN LEWISVILLE.
&&
MHEMINGWLocal storm report, Apr 21, 8:55 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM TSTM WND DMG 5 E HOMER 32.79N 92.97W
04/21/2011 CLAIBORNE LA CO-OP OBSERVER
TREE DOWN AT HWY 9 AND FOREST GROVE RD.
&&
MHEMINGWThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:20 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 55 min |
| Apr 21, 8:53 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 47 min |
| Apr 21, 9:35 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 40 min |
| Apr 21, 10:35 AM CDT | Areal Flood Advisory | SHV | Ouachita | 55 min |
| Apr 20, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 57 min |
| Apr 20, 8:56 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 64 min |
| Apr 20, 10:00 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 60 min |
| Apr 20, 10:35 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 40 min |
| Apr 21, 12:24 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 66 min |
| Apr 21, 1:14 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 61 min |
| Apr 21, 3:38 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 4 hr |
| Apr 21, 7:16 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more | 4 hr |
| Apr 21, 8:25 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 31 min |
| Apr 21, 8:35 AM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 55 min |
| Apr 21, 2:56 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 34 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.